Ohio, 2008Winter Storm and Winter Weather in Ohio, February 21 to 22, 2008
February 21 to 22, 2008 · NWS ILN · 20 events in 20 counties and zones
Low pressure tracked to the Ohio Valley as cold air at the surface was already entrenched. This resulted in snow and significant ice accumulations over much of the region.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked to the Ohio Valley as cold air at the surface was already entrenched. This resulted in snow and significant ice accumulations over much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 21, 6:56 PM EST, 34 minutes earlier.
Area forecast discussion, Feb 21, 6:56 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EST THU FEB 21 2008
.SYNOPSIS...
LOW PRESSURE WILL PULL MOISTURE UP FROM THE GULF TONIGHT THROUGH
FRIDAY...PROVIDING WINTRY PRECIPITATION. WARMER AIR WILL CHANGE
SOME OF THE WINTRY PRECIPITATION TO RAIN ON FRIDAY. HIGH PRESSURE
AND DRIER AIR WILL RETURN FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WILL LEAN TOWARD THE WARMER NAM-WRF FOR THE NEAR TERM PERIOD. KILN
RADAR...OBSERVATIONS AND MOSAIC RADAR WERE SHOWING PRECIPITATION
QUICKLY SPREADING NORTHEAST INTO THE FCST AREA. PRECIPITATION
ACROSS SRN INDIANA AND NRN KENTUCKY HAVE MOSTLY BEEN IN THE FORM
OF SLEET AND FREEZING RAIN THIS AFTERNOON. BASED ON THIS
OBSERVATION ALONG WAS ENOUGH TO LEAN TOWARD A WARMER SOLUTION
ALOFT. A S/WV ACRS THE UPR MS RIVER VALLEY WILL INTERACT WITH A
STRONG MOISTURE RETURN FLOW TO PRODUCE WIDESPREAD PCPN ACRS THE
REGION OVERNIGHT. WITH THE INFLUX OF WARMER AIR ALOFT....A MIXTURE
OF SNOW...SLEET AND FREEZING RAIN CAN BE EXPECTED. COLD AIR SHOULD
REMAIN MORE FIRMLY ENTRENCHED ACRS THE FAR NORTH TO PRODUCE THE
HIGHEST SNOWFALL AMOUNTS OVERNIGHT. HAVE GONE 2 TO 4 INCHES OF
SNOW AND SLEET THERE. FARTHER SOUTH...INCLUDING THE
DAYTON/COLUMBUS AREAS...1 TO 3 INCHES OF SNOW AND SLEET ARE
EXPECTED. FOR THE SRN THIRD OF THE FCST AREA...LESS THAN AN INCH
OF SNOW AND SLEET IS EXPECTED. OF GREATEST CONCERN BETWEEN NOW AND
FRIDAY MORNING WILL BE THE POTENTIAL FOR ICE ACCUMULATIONS WITH
TEMPERATURES IN THE MID AND UPPER 20S. BOTH THE OPERATIONAL NAM-
WRF AND GFS HAVE COME IN MORE MOISTURE LADEN IN TERMS OF QPF
AMOUNTS. THAT HAS GIVEN ME GREAT CONCERN AND HAVE THUS UPGRADED
PREVIOUS WINTER WEATHER ADVISORIES ACRS THE THE SRN THREE FOURTHS
OF THE AREA TO WINTER STORM WARNINGS FOR AROUND A QUARTER OF AN
INCH OF ICE ACCUMULATION. TEMPERATURES OVERNIGHT WILL REMAIN
STEADY STATE OR SLIGHTLY RISE ACRS THE NORTH WITH RISING
TEMPERATURES ACROSS THE SOUTH.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
COMPLEX WEATHER SITUATION WILL CONTINUE ON FRIDAY AND FRIDAY
NIGHT AS A STRONG S/WV MOVES ACRS THE OHIO VALLEY REGION.
AGAIN...HAVE LEANED TOWARD THE WARMER NAM-WRF SOLUTION WHICH IS
FARTHER NORTHWEST WITH ASSOCIATED SFC LOW MOVING THROUGH CENTRAL
KENTUCKY FRIDAY AFTERNOON. THIS SOLUTION ALLOWS ENOUGH WARM AIR
TO INFILTRATE OUR REGION SO THAT ANY WINTRY MIX WILL CHANGE OVER
TO ALL RAIN BY FRIDAY AFTERNOON...ROUGHLY ALONG AND SOUTHEAST OF
I-71. THUS...WINTER STORM WARNINGS ACRS THE SRN AND SERN ZONES
HAVE BEEN GIVEN AN 18Z TERMINATION. LATER FORECAST SHIFTS WILL
HAVE TO MONITOR HOW FAST THE INFLUX OF WARMER AIR COMES IN TO
ADJUST ZONES/HEADLINES ACCORDING. FOR THE REMAINDER OF THE
REGION...MAINLY FREEZING RAIN IS EXPECTED AND HAVE GONE WITH A 00Z
TERMINATION TIME WITH THE WARNING/ADVISORY HEADLINES.
HOWEVER...WITH TEMPERATURES MOSTLY IN THE LOWER 30S...ICE
ACCUMULATION RATES WILL BE GREATLY REDUCED DESPITE MODERATE PCPN
RATES.
FOR FRIDAY NIGHT...UPR LVL S/WV WILL MOVE ACRS THE REGION. MODELS
CONTINUE TO HINT AT A POSSIBLE LOW TO MID LVL DEFORMATION AXIS
ACRS THE NW CWFA. AS THE SFC LOW PULLS AWAY TO THE
NORTHEAST...COLDER AIR ALOFT WILL GRADUALLY FILTER BACK SOUTHEAST
ACRS THE REGION. FREEZING RAIN EARLY ON WILL GRADUALLY MIX WITH
SLEET AND SNOW...THEN IT WILL GRADUALLY CHANGE TO ALL SNOW
NORTHWEST TO THE SOUTHEAST AFTER MIDNIGHT. AGAIN...THE BEST LOW TO
MID LVL FORCING IS POISED FOR THE NW WHERE 1 TO PERHAPS 3 INCHES
OF SNOW MAY FALL. ELSEWHERE...SNOW AND SLEET ACCUMULATIONS WILL BE
AN INCH OR LESS WITH LIGHT ICE ACCUMULATION AMOUNTS. IT IS
POSSIBLE THAT SOME OF THE CURRENT HEADLINES MAY HAVE TO BE
EXTENDED BY LATER SHIFTS. HAVE OPTED OUT OF DOING THIS ATTM DUE TO
THE COMPLEXITY OF THE WEATHER PATTERN.
HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION ON SATURDAY.
ANY LINGERING SNOW ACRS THE EAST SHOULD END BY MID MORNING. SKIES
WILL SLOWLY BECOME PARTLY CLOUDY FROM NORTHWEST TO SOUTHEAST.
TEMPERATURES WILL REMAIN BELOW NORMAL FOR LATE FEBRUARY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
COLD SFC HI PRES WILL KEEP DRY CONDITIONS ACRS FCST AREA FOR SUN AND
MON. MODEL CONSENSUS REMAINS FOCUSED ON TRAVERSING MID LVL S/WV SE
AROUND THE BASE OF THE SFC HI THRU THE TN VLY ON SUN. THIS FEATURE
MAY TRACK CLOSE ENUF TO INCREASE CLOUDS FOR A PERIOD ON SUN ACRS
PORTIONS OF THE FCST AREA SOUTH OF THE OHIO RIVER. FOCUS THEN TURNS
TO SIGNIFICANT UPR TROF EJECTING OUT OF THE ROCKIES ON MON. SFC LO
DVLPS OUT AHEAD OF UPR TROF ON MON AFTN AND QUICKLY INTENSIFIES AS
IT MOVES EAST INTO THE MID MISSISSIPPI VLY MON NIGHT. MODEL
CONSENSUS CONTINUES TO FAVOR A WARM TRACK TO SFC LO FROM MID
MISSISSIPPI VLY TO LWR GRT LKS FOR TUES...TRENDING FURTHER NORTHWEST
AND DEEPER OVER LAST SVRL MODEL RUNS AS MORE PHASING OF UPR JETS
COMMENCES OVER REGION. THIS WOULD ALLOW WARM AIR TO OVERSPREAD
REGION AND PCPN TO FALL AS RAIN AHEAD OF SFC LO AND FRNTL BNDRY ON
TUES. WITH DEEPENING TRACK TO NW OF REGION WHICH SVRL SYSTEMS HAVE
ALREADY SHOWN THIS WINTER...COULD BE ANOTHER FAIRLY MODEST WIND
MAKER FOR FCST AREA. INTERESTINGLY...ONLY 12Z MODEL THAT SHOWS ANY
INCLINATION OF A DIFFERENT TRACK IS THE CANADIAN...TAKING SFC LO
THRU KENTUCKY AND INTO PENNSYLVANIA WITH A MAJOR WINTER STORM FOR
THE REGION. THIS SOLN IS AN OUTLIER AND NOT FAVORED ATTM. CONSIDERING
HOW SYSTEMS HAVE SET UP ACRS OH VLY THIS WINTER...HAVE A HARD TIME
SEEING THIS SOLN COME TO FRUITION AS IT IS. HIGHS IN THE 30S SUN
WILL WARM INTO THE 40S MON...WITH 40S TO L50S FROM NW TO SE TUES
AHEAD OF FRNTL BNDRY.
FULL MERIDIONAL UPR TROF THEN SETS UP IN WAKE OF FROPA FROM TUES
NIGHT THRU REMAINDER OF EXTENDED PERIOD. SVRL MID LVL S/WV RIDING
THRU BASE OF THE TROF WILL LEND TO AN EXTENDED PERIOD OF UNSETTLED
WX HIGHLIGHTED BY SCT -SHSN WHICH NOW APPEARS TO AFFECT REGION FROM
TUES NIGHT INTO THURS. COLD CYCLONIC FLO PATTERN SUPPORTING
POTENTIAL FOR SOME LK MICHIGAN ENHANCEMENT AS WELL...AND POTENTIAL
EXISTS FOR LOCALIZED LIGHT SNOW ACCUMS OF A FEW INCHES THRU THIS
PERIOD. TEMPS WILL BE MUCH BELOW NORM FOR WED AND THURS WITH HIGHS
STRUGGLING TO CLIMB OUT OF THE 20S AND L30S.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
LIFR CIGS AND VSBYS EXPECTED FOR THE NEXT 24 HOURS FOR MUCH OF THE
CWA. HEAVY SNOW RUNNING JUST S OF THE I-70 CORRIDOR BETWEEN DAY
AND CMH...WITH A BRIEF SHOT OF HEAVY SNOW OVER CINCY METRO
FOLLOWED BY PL AND THEN ZR.
SFC LOW PROGGED TO TRACK NEAR PORTSMOUTH TOMORROW AFTERNOON. A
WARM INTRUSION WILL OCCUR ALOFT OVERNIGHT BUT NOT MAKE IT TO THE
I-70 CORRIDOR. THIS IS BEING AIDED BY AN APPROACHING H5 TROUGH
THAT WILL SEE WINDS TURN SW AHEAD OF IT AS SFC RIDGING IS NOTED SW
OF THE I-71 CORRIDOR BTWN CVG ILN AND CMH. MOST PRECIP NW OF THIS
WILL STAY FROZEN BUT COULD MIX BRIEFLY WITH ZR AND POSSIBY PLAIN
RAIN. SE OF THE TAF SITES INCLUDING LCK AND MORESO ILN WILL STAND
THE BEST CHANCE OF RAIN WITH ABOVE FREEZING TEMPS. CVG PIVOTS
RIGHT AROUND THE FREEZING MARK DURING THE DAY TOMORROW. IN ANY
REGARDS...CIGS WILL BE IN THE CELLAR AND VSBYS NOT MUCH
BETTER...PARTICULARLY IN THE SNOWFALL BTWN DAY AND CMH.
WARM SURGE STILL STANDS A CHANCE TO SHOW AN INFLUENCE MORE TO THE
NW BUT I BELIEVE THAT SFC TEMPS WILL BE HARD PRESSED TO MAKE IT
ABOVE FREEZING. THIS WOULD INTRODUCE MORE PL TO THE FORECAST AS
WELL DURING THE DAY TOMORROW.
OUTLOOK...MVFR/IFR CIGS AND VSBYS POSSIBLE MONDAY NIGHT INTO
TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 7 PM EST FRIDAY FOR OHZ042-051>056-
060>063.
WINTER WEATHER ADVISORY UNTIL 7 PM EST FRIDAY FOR OHZ026-034-
035-043>046.
WINTER STORM WARNING UNTIL 1 PM EST FRIDAY FOR OHZ064-065-
070>074-077>082-088.
KY...WINTER STORM WARNING UNTIL 1 PM EST FRIDAY FOR KYZ089>100.
IN...WINTER STORM WARNING UNTIL 7 PM EST FRIDAY FOR INZ050-058-059.
WINTER STORM WARNING UNTIL 1 PM EST FRIDAY FOR INZ066-073>075-
080.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...RYAN
AVIATION...FRANKSHazardous weather outlook, Feb 21, 2:54 PM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EST THU FEB 21 2008
INZ066-073>075-080-KYZ089>100-OHZ064-065-070>074-077>082-088-221100-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
254 PM EST THU FEB 21 2008
...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS FOR
FRIDAY.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-058-059-OHZ042-051>056-060>063-221100-
WAYNE-FAYETTE IN-UNION IN-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
254 PM EST THU FEB 21 2008
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS FOR
FRIDAY.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ026-034-035-043>046-221100-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-
254 PM EST THU FEB 21 2008
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS FOR
FRIDAY.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RYAN
Winter Storm, Miami
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Miami forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
The county garage in Troy recorded a quarter inch of ice with an inch of snow.
Winter Storm, Montgomery
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The county garage in Clayton recorded a quarter inch of ice with 2.8 inches of snow. A spotter in Miamisburg measured a tenth of an inch of ice with two inches of snow.
Winter Storm, Champaign
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Champaign forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
A spotter located 2 miles west of Urbana measured a quarter inch of ice and an inch and a half of snow. The county garage in Urbana reported a trace of glaze with an inch and a half of snow.
Winter Storm, Greene
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Greene forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
A spotter in Fairborn measured 3 inches of snow and a quarter inch of ice. A spotter in Spring Valley had 2.8 inches of snow and a tenth of an inch of ice.
Winter Storm, Madison
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Madison forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The county garage at London reported 3.5 inches of snow and a tenth of an inch of ice.
Winter Storm, Franklin
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The county garage at Westerville reported two inches of snow and a quarter inch of ice.
Winter Storm, Fairfield
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The county garage at Lancaster reported three inches of snow and a quarter inch of ice.
Winter Storm, Pickaway
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Pickaway forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
The county garage at Circleville reported five inches of snow and a tenth of an inch of ice.
Winter Storm, Hocking
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Hocking forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
A spotter in Rockbridge measured 3.8 inches of snow.
Winter Storm, Ross
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Ross forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
The county garage in Chillicothe measured 3.5 inches of snow.
Winter Storm, Hamilton
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A spotter in Sharonville measured 3.5 inches of snow and a tenth of an inch of ice. Another spotter in Forest Park measured 3.3 inches of snowfall.
Winter Storm, Clinton
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
Four and a half inches of snow was measured at the forecast office.
Winter Storm, Clermont
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Clermont forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
A spotter in Batavia reported 1.5 inches of snow and a quarter inch of ice. Another in Milford reported 1.8 inches of snow and a quarter inch of ice.
Winter Storm, Adams
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Adams forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
A spotter in West Union reported an inch of snow and a quarter inch of ice.
Winter Storm, Highland
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
A spotter in Leesburg reported 4.3 inches of snow.
Winter Storm, Pike
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Pike forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
A spotter in Waverly reported three inches of snow and a quarter inch of ice.
Winter Storm, Scioto
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Scioto forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
The emergency manager in Portsmouth measured an inch of snow and a half inch of ice.
Winter Weather, Brown
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Brown forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
A spotter in Fayetteville measured 2.5 inches of snow and a glaze of ice. In Georgetown there was an inch of snow and a tenth of an inch of ice.
Winter Weather, Preble
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Preble forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The county garage in West Alexandria reported a tenth of an inch of ice and three inches of snow.
Winter Storm, Warren
- When
- February 21, 7:30 PM EST to February 22, 10:00 AM EST
- Where
- Warren forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
Three tenths of an inch of ice was reported from the Lebanon county garage.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sleet in Missouri, February 21 to 22, 20082 deaths · 7 injured · 18 events
- Flash Flooding and Hail in Mississippi, February 21 to 22, 2008$6.0 million · 1.75 in hail · 39 events
- Flooding in Florida, February 21 to 22, 2008$750,000 · 3 events
- Ice Storm and Winter Weather in Kentucky, February 21 to 22, 20084 injured · $40,000 · 12 events
- Winter Storm and Winter Weather in Pennsylvania, February 21 to 22, 20085 injured · 10 events
- Winter Storm in Illinois, February 21 to 22, 20083 injured · 19 events
- Tornadoes and Flood in Louisiana, February 21, 2008$47,000 · EF0 · 9 events
- Ice Storm in Kentucky, February 21 to 22, 2008$15,000 · 31 events
- Ice Storm in Missouri, February 21, 200832 events
- Ice Storm in Missouri, February 21 to 22, 20082 injured · 10 events
- Winter Storm in Indiana, February 21 to 22, 200815 events
- Hail and Winter Weather in Arkansas, February 21 to 22, 20081 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82919, 82920, 82921, 82922, 82934, 82935, 82936, 82938, 82940, 82941, 82942, 82943, 82945, 82946, 82947, 82948, 82950, 82951, 82952, 85190.